5 doctors weighed in:

I constantly have dry mouth. Is this due to allergies?

5 doctors weighed in
Dr. Steven Machtinger
Internal Medicine - Allergy & Immunology
1 doctor agrees

In brief: Maybe.

Dry mouth may be due to several causes.
(1) dehydration - think diabetes. (2) medication side-effects - medications for hives, for sleep, for irritable bowel syndrome often cause mucous membranes dryness. (3) mouth-breathing - think allergy, nasal obstruction, sleep apnea. Your health care professional should be able to help you sort this out. Napoleon dynamite is a chronic mouth-breather.

In brief: Maybe.

Dry mouth may be due to several causes.
(1) dehydration - think diabetes. (2) medication side-effects - medications for hives, for sleep, for irritable bowel syndrome often cause mucous membranes dryness. (3) mouth-breathing - think allergy, nasal obstruction, sleep apnea. Your health care professional should be able to help you sort this out. Napoleon dynamite is a chronic mouth-breather.
Dr. Steven Machtinger
Dr. Steven Machtinger
Thank
Dr. Giana Nicoara
Internal Medicine - Allergy & Immunology
1 doctor agrees

In brief: Not necessarily

One can have dry mouth if you have allergies and take antihistamines.
Antihistamnes can be drying. If that is not the case, please see your primary care physician as there may be other causes for this such as sjogren syndrome among others. This is especially important if you have dryness involving the eyes and other mucous membranes as well.

In brief: Not necessarily

One can have dry mouth if you have allergies and take antihistamines.
Antihistamnes can be drying. If that is not the case, please see your primary care physician as there may be other causes for this such as sjogren syndrome among others. This is especially important if you have dryness involving the eyes and other mucous membranes as well.
Dr. Giana Nicoara
Dr. Giana Nicoara
Thank
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology

In brief: See an Allergist

Only way to know is to see an allergist for testing.
Could also be another medication you are taking.

In brief: See an Allergist

Only way to know is to see an allergist for testing.
Could also be another medication you are taking.
Dr. Jack Mutnick
Dr. Jack Mutnick
Thank
Get help from a real doctor now
Dr. Jack Hinkle
Board Certified, Family Medicine
385K people helped
Continue
108,000 doctors available
Read more answers from doctors